Radiocontrast-Induced Acute Kidney InjuryMcCullough P.A.
Divisions of Cardiology, Nutrition, and Preventive Medicine, William Beaumont Hospital, Royal Oak, Mich., USA
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Many radiographic studies and procedures use iodinated contrast media and consequently pose the risk of contrast-induced acute kidney injury (AKI). This is an important complication, which accounts for a significant number of cases of hospital-acquired renal failure associated increased hospital length of stay and increased mortality. Sustained reductions in renal blood flow, hypoxic injury, direct cellular toxicity by the contrast media, and superimposed organ injury are all believed to play a role in this form of AKI. Avoidance of dehydration and multimodality prevention measures may reduce rates of this problem in patients at risk. Contrast-induced AKI is likely to remain a significant challenge for specialists in the future since the patient population is aging, chronic kidney disease and diabetes are coming more common, and use of iodinated contrast is growing.
© 2008 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.